Alert archive / Georgia / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 162, NWS Jacksonville, FL

June 7, 2017Clinch County, Echols County, Georgia; Columbia County, Hamilton County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 7, 2017, 4:12 AM EDT for Clinch County, Echols County, Georgia; Columbia County, Hamilton County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2017, 4:12 AM EDT (08:12 UTC)
Expired
Jun 7, 2017, 5:00 AM EDT
In force
48 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Columbia County, FL, Hamilton County, FL, Clinch County, GA, Echols County, GA

The radar

The Moody AFB radar (KVAX), 41 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 8.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2017-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 283 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2017-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
283 J/kg
Mixed-layer CIN
-273 J/kg
Mixed-layer LCL
998 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

434 
WUUS52 KJAX 070812
SVRJAX
FLC023-047-GAC065-101-070900-
/O.NEW.KJAX.SV.W.0162.170607T0812Z-170607T0900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
412 AM EDT WED JUN 7 2017

The National Weather Service in Jacksonville has issued a

* Severe Thunderstorm Warning for...
  Northeastern Columbia County in northern Florida...
  Northeastern Hamilton County in northern Florida...
  Southeastern Echols County in southeastern Georgia...
  Southeastern Clinch County in southeastern Georgia...

* Until 500 AM EDT

* At 411 AM EDT, a severe thunderstorm was located 10 miles northeast
  of Jasper, moving east at 25 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Fargo and Needmore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3086 8249 3082 8250 3082 8245 3046 8246
      3055 8295 3073 8295
TIME...MOT...LOC 0811Z 271DEG 22KT 3064 8287 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

HESS
2 follow-up statements
843 
WWUS52 KJAX 070835
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
435 AM EDT WED JUN 7 2017

FLC023-047-GAC065-101-070900-
/O.CON.KJAX.SV.W.0162.000000T0000Z-170607T0900Z/
Columbia FL-Hamilton FL-Echols GA-Clinch GA-
435 AM EDT WED JUN 7 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM EDT
FOR NORTHEASTERN COLUMBIA...NORTHEASTERN HAMILTON...SOUTHEASTERN
ECHOLS AND SOUTHEASTERN CLINCH COUNTIES...

At 435 AM EDT, a severe thunderstorm was located near Needmore, or 8
miles west of Fargo, moving east at 25 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Fargo and Needmore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3086 8249 3082 8250 3082 8245 3046 8246
      3056 8282 3076 8283
TIME...MOT...LOC 0835Z 271DEG 22KT 3064 8270 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

HESS
743 
WWUS52 KJAX 070859
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
459 AM EDT WED JUN 7 2017

FLC023-047-GAC065-101-070909-
/O.EXP.KJAX.SV.W.0162.000000T0000Z-170607T0900Z/
Columbia FL-Hamilton FL-Echols GA-Clinch GA-
459 AM EDT WED JUN 7 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COLUMBIA...
NORTHEASTERN HAMILTON...SOUTHEASTERN ECHOLS AND SOUTHEASTERN CLINCH
COUNTIES WILL EXPIRE AT 500 AM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However gusty winds
and heavy rain are still possible with this thunderstorm.

LAT...LON 3086 8249 3082 8250 3082 8245 3046 8246
      3056 8282 3076 8283
TIME...MOT...LOC 0859Z 271DEG 22KT 3064 8253 

$$

HESS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 8:17 PM EDT, 7 hours 55 minutes earlier.

Area forecast discussion, Jun 6, 8:17 PM EDT, 7 hours 55 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
817 PM EDT Tue Jun 6 2017

.UPDATE...Forecast area is experiencing a nice break from the
rain with weak shortwave ridge passing over the area...even
clearing of the clouds. Much of the night expected to be
quiet. During pre-dawn hours...as upper low over nrn Gulf of Mex
approaches...and surface low moves eastward over FL panhandle...
expecting to see showers redevelop and spread in from eastern Gulf
of Mexico...increasing in coverage from dawn onward through the
morning. High POPs warranted given expected coverage during the
day. Cloudiness and precipitation should keep temps down Wed.

Made significant adjustment to hourly sky...POP...and weather
grids through early Wed morning to reflect latest expected
evolution.

&&

.AVIATION...VFR conditions expected this evening...with MVFR
cigs possible after 06z with showers and isolated t-storms
expected over TAF sites toward dawn. Maintained MVFR conditions
toward dawn and through much of Wed...could have IFR conditions
where locally heavier rainfall occurs.

&&

.MARINE...A weak low pressure center will move slowly eastward
along the Florida panhandle coast later tonight and Wednesday.
Meanwhile, a cold front pushing southward into the southeastern
states will approach the Georgia coastal waters later tonight,
and will push slowly southward into the northeast Florida waters
on Wednesday night. This front will push south of the northeast
Florida waters by Thursday afternoon, and will stall over south
Florida by late Friday. Weak high pressure will be situated over
the southeastern U.S. in the wake of the front on Friday and will
then push eastward into the Atlantic waters this weekend, allowing
the front over south Florida to slowly lift northward as a warm
front late this weekend.

Rip Currents: Low risk expected to continue through Wednesday due
to offshore winds. Elevated risk expected Thursday through
Saturday due to onshore winds.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  71  81  66  81 /  80  80  50  10
SSI  73  81  70  79 /  70  80  70  30
JAX  72  84  69  81 /  70  80  70  30
SGJ  73  85  71  80 /  60  80  60  50
GNV  72  84  69  84 /  70  80  60  40
OCF  74  84  71  85 /  60  80  60  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Wednesday evening for Alachua-Baker-Bradford-
     Clay-Coastal Duval-Coastal Nassau-Columbia-Flagler-
     Gilchrist-Hamilton-Inland Duval-Inland Nassau-Marion-Putnam-
     St. Johns-Suwannee-Union.

GA...Flood Watch through Wednesday evening for Charlton-Clinch-Echols-
     Ware.

AM...None.
&&

Wolf/Elsenheimer/Corless
Hazardous weather outlook, Jun 6, 10:43 AM EDT, 17 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Jacksonville FL
1043 AM EDT Tue Jun 6 2017

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-071445-
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion-
Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling-
Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn-
Echols-Clinch-Charlton-Inland Camden-Coastal Camden-
1043 AM EDT Tue Jun 6 2017

...FLOOD WATCH IN EFFECT FOR THE SUWANNEE VALLEY AREA AND MARION
COUNTY...
...PERIODS OF HEAVY RAINFALL EXPECTED THROUGH EARLY THURSDAY...
...A FEW STRONG TO ISOLATED SEVERE THUNDERSTORMS POSSIBLE THROUGH
WEDNESDAY EVENING...

This Hazardous Weather Outlook is for Northeast Florida,
Southeast Georgia and the Adjacent Coastal Waters.

.DAY ONE...Today and Tonight...
Waves of heavy rainfall accompanied by embedded strong
thunderstorms are expected through late tonight. Widespread
heavy downpours and a few strong thunderstorms will push
northeastward from the Gulf of Mexico across our region from the
mid-morning through mid- afternoon hours today. The heaviest
rainfall amounts with this activity will likely occur in the
Suwannee Valley and portions of inland southeast Georgia, where
widespread rainfall amounts of 1 to 3 inches are forecast, with
localized heavier amounts possible. Stronger thunderstorms during
this time frame will be capable of producing gusty winds of 30-40
mph, frequent cloud to ground lightning strikes, and localized
flooding, particularly in urban areas.

Another round of heavy downpours and embedded strong to possibly
isolated severe thunderstorms is expected to push into our region
from the west, mainly after midnight tonight. The Storm
Prediction Center has placed southern portions of southeast
Georgia and all of northeast and north central Florida within a
marginal risk for severe thunderstorm development, with stronger
activity overnight capable of producing damaging wind gusts,
frequent cloud to ground lightning strikes, and localized
flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

A cold front will approach our area from the north and will slowly
push through our region on Wednesday night and Thursday.
Additional rounds of heavy downpours and embedded strong
thunderstorms are expected on Wednesday and Wednesday night,
bringing event rainfall totals to the 2 to 4 inch range, with
locally higher amounts possible. Stronger thunderstorms will be
capable of producing gusty winds, frequent cloud to ground
lightning strikes, and localized flooding. Activity will gradually
push south of our area by the early afternoon hours on Thursday.

Southwesterly winds will strengthen over the coastal waters on
Wednesday evening in advance of a cold front. A Small Craft
Advisory may be required for the offshore Florida coastal waters
on Wednesday night. A northeasterly wind surge following the cold
front may also bring Small Craft Advisory conditions to portions
of our coastal waters on Thursday.

An elevated risk of rip currents is expected at area beaches from
Thursday through Saturday due to onshore winds.

Isolated to widely scattered mainly afternoon and evening
thunderstorms are expected on Friday and Saturday, with
scattered to numerous thunderstorms possible by Sunday and Monday
afternoons.

.SPOTTER INFORMATION STATEMENT...
Spotters are asked to self activate if warnings are issued. We
encourage spotters to report rainfall amounts in excess of 2
inches.

For additional information, visit the National Weather Service in
Jacksonville website on the internet at weather.gov/jax.

In the hours before

Special weather statement, Jun 7, 3:37 AM EDT, 35 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
337 AM EDT WED JUN 7 2017

FLZ020-GAZ162-070845-
Hamilton FL-Echols GA-
337 AM EDT WED JUN 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HAMILTON AND WESTERN
ECHOLS COUNTIES UNTIL 445 AM EDT...

At 337 AM EDT, Doppler radar was tracking a strong thunderstorm near
Statenville, moving northeast at 15 mph.

Wind gusts of 45 to 55 mph can be expected along with possible minor
damage. Doppler radar has indicated weak rotation within this storm.
Tornadoes may develop with little or no advanced warning.

Locations impacted include...
Jennings, Statenville and Mayday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3063 8327 3063 8314 3077 8313 3085 8305
      3085 8301 3086 8301 3087 8297 3086 8293
      3057 8278 3054 8311 3058 8326 3059 8326
TIME...MOT...LOC 0737Z 241DEG 12KT 3066 8309

HESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 3:37 AM EDTSpecial Weather StatementJAXEchols68 min
Jun 7, 3:47 AM EDTAreal Flood AdvisoryJAXEchols2 hr
Jun 7, 5:01 AM EDTSpecial Weather StatementJAXCharlton44 min
Jun 7, 5:12 AM EDTAreal Flood AdvisoryJAXClinch, Echols, Ware2 hr
Jun 7, 6:39 AM EDTAreal Flood AdvisoryJAXCamden, Glynn2 hr
Jun 7, 12:38 PM EDTSpecial Weather StatementJAXCamden52 min
Jun 7, 2:27 PM EDTSevere Thunderstorm WarningJAXCharlton27 min
Jun 7, 6:50 PM EDTTornado WarningJAXGlynn25 min
Jun 7, 4:18 AM EDTSpecial Weather StatementJAXHamilton42 min
Jun 7, 4:29 AM EDTSpecial Weather StatementJAXBaker, Columbia46 min
Jun 7, 4:47 AM EDTSpecial Weather StatementJAXGilchrist43 min
Jun 7, 4:52 AM EDTSpecial Weather StatementJAXHamilton38 min
Jun 7, 5:02 AM EDTSpecial Weather StatementJAXMarion43 min
Jun 7, 7:22 AM EDTSpecial Marine WarningJAX83 min
Jun 7, 8:38 AM EDTSpecial Weather StatementJAXDuval52 min
Jun 7, 10:27 AM EDTSpecial Weather StatementJAXSaint Johns33 min
Jun 7, 10:32 AM EDTSpecial Weather StatementJAXMarion43 min
Jun 7, 11:31 AM EDTSpecial Weather StatementJAXFlagler29 min
Jun 7, 12:45 PM EDTAreal Flood AdvisoryJAXFlagler2 hr
Jun 7, 1:03 PM EDTSpecial Marine WarningJAX57 min
Jun 7, 2:19 PM EDTSpecial Weather StatementJAXBaker41 min
Jun 7, 3:05 PM EDTSpecial Weather StatementJAXNassau40 min
Jun 7, 3:57 PM EDTSmall Craft AdvisoryJAX30 hr
Jun 7, 6:10 PM EDTAreal Flood AdvisoryJAXAlachua3 hr
Jun 7, 6:42 PM EDTSpecial Marine WarningJAX63 min
Jun 7, 7:37 PM EDTSpecial Weather StatementJAXPutnam38 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2017Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.